Alert archive / Indiana / Tornado Warnings in 2006
Tornado Warning 11, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Jun 26, 2006, 5:31 PM CDT for Pulaski County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2006, 5:31 PM CDT (22:31 UTC)
- Expired
- Jun 26, 2006, 6:06 PM CDT
- In force
- 35 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
County Pulaski County, IN
The radar
The Northern Indiana radar (KIWX), 89 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 691 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KIWX 262232 TORIWX INC131-262315- /O.NEW.KIWX.TO.W.0011.060626T2231Z-060626T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 531 PM CDT MON JUN 26 2006 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * TORNADO WARNING FOR... PULASKI COUNTY IN NORTHWEST INDIANA * UNTIL 615 PM CDT * AT 530 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS SEVERE STORM WAS LOCATED 6 MILES WEST OF WINAMAC...AND MOVING NORTHEAST AT 10 MPH. * LOCATIONS IN THE PATH OF THE SEVERE STORM INCLUDE... WINAMAC... RURAL CENTRAL AND EASTERN PULASKI COUNTY... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4104 8680 4098 8678 4100 8648 4117 8654 $$ HITCHCOCK
2 follow-up statements
000 WWUS53 KIWX 262255 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 654 PM EDT MON JUN 26 2006 INC131-262315- /O.CON.KIWX.TO.W.0011.000000T0000Z-060626T2315Z/ PULASKI IN- 554 PM CDT MON JUN 26 2006 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 615 PM CDT FOR EAST CENTRAL PULASKI COUNTY... AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS SEVERE STORM WAS LOCATED 4 MILES WEST OF WINAMAC...AND MOVING EAST AT 10 MPH. LOCATIONS REMAINING IN THE PATH OF THIS STORM INCLUDE... WINAMAC... RURAL CENTRAL AND EASTERN PULASKI COUNTY... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4105 8672 4099 8670 4100 8648 4113 8653 $$ HITCHCOCK
000 WWUS53 KIWX 262306 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 705 PM EDT MON JUN 26 2006 INC131-262315- /O.CAN.KIWX.TO.W.0011.000000T0000Z-060626T2315Z/ PULASKI IN- 605 PM CDT MON JUN 26 2006 ...THE TORNADO WARNING FOR PULASKI COUNTY IS CANCELLED... AT 602 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING HAS BEEN CANCELLED. IF YOU HAVE SEVERE WEATHER TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4105 8672 4099 8670 4100 8648 4113 8653 $$ HITCHCOCK
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jun 26, 1:42 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, Jun 26, 1:42 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 242 PM EDT MON JUN 26 2006 .SHORT TERM... TONIGHT AND TUESDAY AMPLIFIED SW TROUGH NW OF KSTL THIS AFTN W/WK SFC REFLECTION PRESENT ACRS CNTRL INDIANA AS OF 17Z. DEEPER LL MSTR INADV OF OLD SYNOPTIC FNTL BNDRY ACRS OH CONTS TO STREAM WWD N OF INDIANA CIRCULATION WHERE ENHANCED CU FIELD HAD DVLPD RECENTLY OVR NW OH/SE MI. OTHERWISE LG SCALE ASCENT ASSOCD/W SW AND MORNING DESTABILIZATION HAD LED TO CONV DVLPMNT OVR ERN IL. CLOSED MID LVL CIRCULATION OVR ERN MO WILL DRIFT SLOWLY EWD INTO SE IL OVERNIGHT AND THEN SHEAR NORTHEAST ON TUE. BEST FORCING FOR ASCENT LOCATED WITHIN A NARROW CORRIDOR ALG LEADING EDGE OF SFC/MID LVL TROUGH AXIS AND CO-LOCATED W/RESIDUAL LL MSTR PLUME OVR IL. GIVEN CLEAR LACK OF LL FOCUSING MECHANISM HERE AND WK UPR SPRT STAYING WEST OF CWA UNTIL TUE...WILL ATTM DROP POP MENTION OVERNIGHT PENDING EVOLUTION OF CURRENT ACTIVITY ACRS ERN IL...LAKE BREEZE CU FIELD AND MOST RECENT DVLPMNT NOTED OVR SE MI. CONTD CREEP OF LOW/MID 60S DEWPOINT TONGUE ADVTG WWD OUT OF OH MAY LEAD TO SOME FOG LATE PARTICULARLY ERN HALF AND MAY END UP ADDING A MENTION BFR ZONE ISSUANCE. ON TUE...MID/UPR LOW WILL OPEN AND WEAKEN WHILE IT EJECTS NEWD. FOCUS IS AGAIN LACKING ESP IN LIEU OF CIRCULATION CNTR WKNG AND NEGLIGIBLE SIGNALS W/NEWER 12Z GUIDANCE AND WILL THEREFORE TRIM BACK POPS. && .LONG TERM... TUESDAY NIGHT THROUGH MONDAY PERSISTENT LONGWAVE PATTERN WILL CONTINUE THROUGH MUCH OF THE MEDIUM RANGE WITH AN EXPANSIVE RIDGE DOMINATING THE WESTERN CONUS WITH A MEAN TROUGH OVER THE EASTERN HALF OF THE NATION. THIS WILL KEEP THE GREAT LAKES AND OHIO VALLEY IN NORTHWEST FLOW ALOFT THROUGH THE PERIOD WITH DIFFICULT TO TIME SHORTER WAVELENGTH AND AMPLITUDE FEATURES AND ATTENDANT SURFACE FRONTS TRAVERSING THE MEAN NW FLOW. BY THE END OF THE PERIOD FROM LATE THIS WEEKEND INTO EARLY NEXT WEEK LONGWAVE PATTERN WILL LIKELY BEGIN TO DE-AMPLIFY SOMEWHAT...BUT THE DEGREE OF DE-AMPLIFICATION IS A POINT OF DISAGREEMENT AMONGST MEDIUM RANGE MODEL DATA. ECMWF AND CANADIAN GEM QUICKLY DE-AMPLIFY THE PATTERN TO AN ALMOST ZONAL CONFIGURATION BY SUN/MON WHILE THE GFS AND MANY OF ITS ENSEMBLE MEMBERS SUPPORT THE WESTERN RIDGE EASTERN TROUGH CONFIGURATION CONTINUING WITH ONLY A MODEST DECREASE IN AMPLITUDE. GIVEN THE PERSISTENCE OF THIS CURRENT LONGWAVE CONFIGURATION...AND THE PROPENSITY FOR THIS PARTICULAR PATTERN TO LAST LONGER THAN EXPECTED...BELIEVE THE GFS ENSEMBLE MEAN IS THE BEST SOLUTION TO FOLLOW ATTM WITH THE NORTHWEST FLOW ALOFT CONTINUING THROUGH THE END OF THE FORECAST PERIOD. LOOKING AT THE DAILIES THE CURRENT FORECAST HAS CHANCE POPS IN EACH PERIOD THROUGH THURSDAY EVENING...AND SEE LITTLE REASON IN LATEST MODEL SUITES TO CHANGE. TUESDAY NIGHT THROUGH THURSDAY A CLOSED MID LEVEL CIRCULATION CENTERED NEAR THE QUAD CITIES WILL DRIFT SLOWLY SOUTH AND THEN EAST AND DECAY WITH TIME. THE REMNANTS OF THIS FEATURE WILL OPEN UP AND CROSS THE OHIO VALLEY AND SOUTHERN GREAT LAKES TUE NGT THROUGH WED NGT. LARGE SCALE FORCING FOR ASCENT SHOULD SLOWLY INCREASE AS THIS FEATURE APPROACHES...BUT THE MESOSCALE DETAILS WHICH ARE THE PRIMARY FORCING MECHANISMS IN SUCH A WEAK FLOW ENVIRONMENT ARE DIFFICULT IF NOT IMPOSSIBLE TO PREDICT AT THIS TIME RANGE. PERHAPS THE BEST SIGNAL FOR MORE ORGANIZED DEEP MOIST CONVECTION IS WED PM AND EVENING AS A MORE SIGNIFICANT SHORTWAVE CROSSES THE CWA. A BELT OF ENHANCED MID LEVEL FLOW OF 30-40 KNOTS ALONG THE SOUTHERN PERIPHERY OF THE SHORTWAVE DEPICTED BY THE NAM-WRF MAY PROVIDE A FOCUS FOR MORE ORGANIZED MASS CONVERGENCE AND A HIGHER ORDER OF STORM ORGANIZATION IF IT WERE TO VERIFY. AGAIN...GIVEN THE UNCERTAINTY IN TIMING AND AMPLITUDE OF THIS WAVE CHANCE POPS WILL SUFFICE. FOR FRIDAY THROUGH EARLY NEXT WEEK GFS ENSEMBLE MEAN WOULD SUPPORT A CONTINUATION OF NORTHWEST FLOW ALOFT WITH PERIODIC EMBEDDED SHORTWAVES DROPPING THROUGH THE MEAN FLOW. TIMING AND AMPLITUDE OF THE MORE PROMINENT SHORTWAVES HAVE PROVEN TO BE DIFFICULT WITH EACH OPERATIONAL GFS ITERATION AND EACH ENSEMBLE MEMBER OFFERING VASTLY DIFFERENT SOLUTIONS. GIVEN SUCH MODEL DISCREPANCY IT IS AN ACT IN FUTILITY TO ATTEMPT TO HANG THE FORECAST ON ANY PARTICULAR MODEL SOLUTION. WILL OPT TO KEEP A DRY FORECAST FOR THIS CYCLE AND AWAIT MORE AGREEMENT AMONGST ENSEMBLE MEMBERS BEFORE INTRODUCING POPS INTO THE FORECAST. && .AVIATION... VFR XPCD THROUGH FCST PD. DIURNAL CU FIELD WILL GIVE WAY TO MID LVL AC OVERNIGHT AS SW TROUGH OVR NE MO SHIFTS EWD INTO EC IL. WILL HOLD OFF ON ANY CONVECTIVE MENTION AT THIS POINT GIVEN LACK OF LL FOCUS AND SPRT ASSOCD/W UPR TROUGH REMAINING WEST OF AREA. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM/AVIATION...HOLSTEN LONG TERM...HITCHCOCK
Hazardous weather outlook, Jun 26, 1:29 PM CDT, 4 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 229 PM EDT MON JUN 26 2006 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-270930- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 129 PM CDT MON JUN 26 2006 /229 PM EDT MON JUN 26 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...MAINLY THIS AFTERNOON AND EVENING. AN ISOLATED STORM COULD BECOME SEVERE THIS AFTERNOON AND EVENING...PRODUCING 60 MPH WINDS AND HAIL UP TO ONE INCH IN DIAMETER. ALSO...SOME STORMS MAY BE SLOW MOVING...PRODUCING LOCALIZED HEAVY RAINFALL. THERE IS A CHANCE OF THUNDERSTORMS OVERNIGHT. HOWEVER...STORMS ARE NOT EXPECTED TO BE SEVERE DURING THIS PERIOD. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY NIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE AGAIN TUESDAY AFTERNOON AND EVENING. THERE IS A BETTER CHANCE FOR SEVERE STORMS WEDNESDAY AFTERNOON AND EVENING DUE TO INCREASED INSTABILITY AHEAD OF A COLD FRONT. IT IS TOO EARLY TO DETERMINE THE RISK OF SEVERE STORMS FOR THURSDAY AND THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TUESDAY DUE TO THE ISOLATED THREAT FOR SEVERE STORMS. SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX LMZ043-046-061-270930- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE- 229 PM EDT MON JUN 26 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT OFFICIALS AT THE INDIANA DUNES NATIONAL LAKESHORE HAVE POSTED A RED FLAG FOR DANGEROUS SWIMMING CONDITIONS ALONG THE SOUTHERN SHORE OF LAKE MICHIGAN FROM GARY INDIANA TO MICHIGAN CITY INDIANA. ONSHORE NORTH TO NORTHEAST WINDS ALONG THE SHORELINE WILL BRING AN INCREASED RISK OF RIP CURRENTS CREATING DANGEROUS SWIMMING CONDITIONS. SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...THEN A CHANCE OF THUNDERSTORMS OVERNIGHT. THUNDERSTORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. HOWEVER...BOATERS SHOULD BE PREPARED FOR GUSTY WINDS...HIGHER WAVES...AND FREQUENT LIGHTNING IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY NIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE TUESDAY AFTERNOON AND EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING. IT IS TOO EARLY TO DETERMINE THE RISK OF SEVERE STORMS FOR THURSDAY AND THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP HITCHCOCK
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:19 PM CDT | Severe Thunderstorm Warning | IWX | Pulaski | 56 min |
Nearby
Tornado Warnings in Indiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.